EconPapers    
Economics at your fingertips  
 

An Investigation into the Nonlinear Dynamic Behavior of High-Speed Helical Gears for Electric Vehicle Reducers

Hongyuan Zhang (), Dongsheng Li, He Wang and Hongyun Sun
Additional contact information
Hongyuan Zhang: School of Automotive and Transportation, Shenyang Ligong University, Shenyang 110159, China
Dongsheng Li: School of Automotive and Transportation, Shenyang Ligong University, Shenyang 110159, China
He Wang: School of Automotive and Transportation, Shenyang Ligong University, Shenyang 110159, China
Hongyun Sun: School of Automotive and Transportation, Shenyang Ligong University, Shenyang 110159, China

Mathematics, 2025, vol. 13, issue 22, 1-21

Abstract: The drive system of pure electric vehicles is characterized by high transmission efficiency and a rapid torque response, with the centralized drive configuration being the most commonly adopted. To improve the dynamic performance and reliability of such systems, this study investigates the nonlinear dynamic characteristics of high-speed helical gear reducers used in electric vehicles. A coupled bending–torsional–shaft dynamic model is established, in which the time-varying mesh stiffness is calculated using an improved potential energy method. The system responses under varying mesh errors, backlash, and damping ratios are obtained through numerical integration via the variable-step Runge–Kutta method. The results demonstrate that at high input speeds, the helical gear system exhibits complex nonlinear behavior. Small backlash and minor manufacturing errors lead to stable periodic or quasi-periodic motion, whereas increasing these parameters induces dynamic instability. Moreover, enhancing the mesh damping ratio effectively suppresses chaotic responses and improves overall system stability.

Keywords: the improved energy method; time-varying meshing stiffness; helical gear system; bifurcation and chaos; dynamic response (search for similar items in EconPapers)
JEL-codes: C (search for similar items in EconPapers)
Date: 2025
References: Add references at CitEc
Citations:

Downloads: (external link)
https://www.mdpi.com/2227-7390/13/22/3701/pdf (application/pdf)
https://www.mdpi.com/2227-7390/13/22/3701/ (text/html)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:gam:jmathe:v:13:y:2025:i:22:p:3701-:d:1797469

Access Statistics for this article

Mathematics is currently edited by Ms. Emma He

More articles in Mathematics from MDPI
Bibliographic data for series maintained by MDPI Indexing Manager ().

 
Page updated 2025-11-25
Handle: RePEc:gam:jmathe:v:13:y:2025:i:22:p:3701-:d:1797469